Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 317, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 2, 2000, 7:40 PM CDT for Neshoba County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2000, 7:40 PM CDT (00:40 UTC)
- Expired
- May 2, 2000, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Neshoba County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:40 PM CDT | Hail 0.75 | Philadelphia, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
535 WUUS54 KJAN 030040 SVRJAN MSC099-030115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 740 PM CDT TUE MAY 2 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 815 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NESHOBA COUNTY...OR ABOUT 8 MILES EAST OF PHILADELPHIA...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY...GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:05 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 2, 3:05 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT TUE MAY 2 2000 MODELS IN GOOD AGREEMENT WITH SYNOPTIC PATTERN THROUGH THE PERIOD WITH MID/UPPER LEVEL COLD CORE SLOWLY DRIFTING E ACROSS N TX AND FILLING WITH TIME. MODELS DIFFER THOUGH ON THE MESOSCALE FEATURES WHICH IS UNDERSTANDABLE SINCE THERE ARE NUMEROUS OUTFLOW BOUNDARIES AND NO DEFINITIVE SURFACE COLD FRONT OR TROF. WITH ONLY WEAK SURFACE BOUNDARIES AROUND THROUGH THE PERIOD...THINK CHANCE POPS SHOULD BEST REPRESENT THE SITUATION THROUGH THU...WITH THE HIGHEST OVER THE W SECTIONS CLOSER TO THE COLDER AIR ALOFT. NO REAL CHANGE IN TEMPS EXPECTED. AFTERNOON MAXES WILL BE A LITTLE TRICKY...GIVEN QUESTIONABLE SUNSHINE. WILL GO MORE WITH AVN MOS TEMPS AS IT SEEMS TO KEEP CLOUDS AROUND MORESO OVER THE W THAN AREAS E AS REFLECTED IN ITS HIGHER TEMPS E. QPF DISCUSSION: CONFIDENCE IS QUITE LOW THIS 24 HR PERIOD AS MUCH WILL BE DETERMINED BY MESOSCALE FORCING. DEEP CONVECTION CURRENTLY GOING IN THE SOUTHEAST WILL BE EXITING BY 00Z AND SHOULD NOT AFFECT QPF AMOUNTS. BEYOND THE SHORT TERM...GIVEN THAT MAIN UPPER SYSTEM AND MOISTURE INFLUX WILL BE IN CLOSER PROXIMITY TO WESTERN PORTIONS OF THE FORECAST AREA...WILL GO WITH HIGHER PLACEMENTS THERE AND MAKE A GRADUAL TREND DOWNWARD OVER CNTRL AND EAST PORTIONS. FOR AMOUNTS AND TIMING...WILL GO WITH ETA/AVN QPF BLEND. IN THE EXTENDED...PATTERN STILL ABOUT THE SAME AS WEAKENING COLD CORE REMAINS IN THE AREA AS ADVERTISED BY THE MRF/NOGAPS. WILL GO ALONG WITH NCEP AND KEEP CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SUN. JAN 64/79/64/80 4434 MEI 63/82/62/82 3323 .JAN... MS...NONE. 8AR...NONE. LA...NONE. 26/43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 25 min |
| May 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 30 min |
| May 2, 10:45 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Yazoo | 45 min |
| May 2, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 28 min |
| May 3, 4:45 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| May 3, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 28 min |
| May 3, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| May 3, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.